June  2022, 21(6): 2065-2078. doi: 10.3934/cpaa.2022036

Instantaneous blow-up for nonlinear Sobolev type equations with potentials on Riemannian manifolds

Department of Mathematics, College of Science, King Saud University, P.O. Box 2455, Riyadh, 11451, Saudi Arabia

* Corresponding author

Received  May 2021 Revised  December 2021 Published  June 2022 Early access  April 2022

Fund Project: The second author is supported by Researchers Supporting Project number (RSP–2021/4), King Saud University, Riyadh, Saudi Arabia

We investigate Cauchy problems for two classes of nonlinear Sobolev type equations with potentials defined on complete noncompact Riemannian manifolds. The first one involves a polynomial nonlinearity and the second one involves a gradient nonlinearity. Namely, we derive sufficient conditions depending on the geometry of the manifold, the power nonlinearity, the behavior of the potential at infinity, and the initial data, for which the considered problems admit no nontrivial local weak solutions, i.e., an instantaneous blow-up occurs.

Citation: Mohamed Jleli, Bessem Samet. Instantaneous blow-up for nonlinear Sobolev type equations with potentials on Riemannian manifolds. Communications on Pure and Applied Analysis, 2022, 21 (6) : 2065-2078. doi: 10.3934/cpaa.2022036
References:
[1]

L. J. Alias, P. Mastrolia and M. Rigoli, Maximum Principles and Geometric Applications, Springer, 2016. doi: 10.1007/978-3-319-24337-5.

[2]

D. Bianchi and A. Setti, Laplacian cut-offs, porous and fast diffusion on manifolds and other applications, Calc. Var. Partial Differ. Equ., 57 (2018), 1-33.  doi: 10.1007/978-3-319-24337-5.

[3]

H. Brezis and X. Cabré, Some simple nonlinear PDE's without solutions, Boll. Unione Mat. Ital., 1(B) (1998), 223-262. 

[4]

H. Brezis and T. Cazenave, A nonlinear heat equation with singular initial data, J. Anal. Math., 68 (1996), 277-304. 

[5]

E. I. Galakhov, On the nonexistence of local solutions of some evolution equations, Math. Notes., 86 (2009), 314-324. 

[6]

E. I. Galakhov, On the instantaneous blow-up of solutions of some quasilinear evolution equations, Differ. Equ., 46 (2010), 329–338.

[7]

A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc., 36 (1999), 135-249.  doi: 10.1090/S0273-0979-99-00776-4.

[8]

A. Grigor'yan and Y. Sun, On non-negative solutions of the inequality $\Delta u+ u^{\sigma}\leq 0$ on Riemannian manifolds, Commun. Pure Appl. Math., 67 (2014), 1336-1352.  doi: 10.1002/cpa.21493.

[9]

M. O. Korpusov, Critical exponents of instantaneous blow-up or local solubility of non-linear equations of Sobolev type, Izv. RAN. Ser. Mat., 79 (2015), 103-162.  doi: 10.4213/im8285.

[10]

P. MastroliaD. Monticelli and F. Punzo, Nonexistence results for elliptic differential inequalities with a potential on Riemannian manifolds, Calc. Var. Partial Differ. Equ., 54 (2015), 1345-1372.  doi: 10.1007/s00526-015-0827-0.

[11]

P. MastroliaD. Monticelli and F. Punzo, Nonexistence of solutions to parabolic differential inequalities with a potential on Riemannian manifolds, Math. Ann., 367 (2017), 929-963.  doi: 10.1007/s00208-016-1393-2.

[12]

E. Mitidieri and S. I. Pokhozhaev, Nonexistence of positive solutions for quasilinear elliptic problems in $\mathbb{R}^N$, Tr. Mat. Inst. Steklova., 227 (1999), 192-222. 

[13]

D. D. MonticelliF. Punzo and M. Squassina, Nonexistence for hyperbolic problems on Riemannian manifolds, Asympt. Anal., 120 (2020), 87-101.  doi: 10.3233/ASY-191580.

[14]

P. Petersen, Riemannian geometry, Graduate Texts in Mathematics, New York, NY: Springer New York, 2006.

[15]

F. Punzo, Blow-up of solutions to semilinear parabolic equations on Riemannian manifolds with negative sectional curvature, J. Math. Anal. Appl., 387 (2012), 815-827.  doi: 10.1016/j.jmaa.2011.09.043.

[16]

F. B. Weissler, Local existence and nonexistence for semi-linear parabolic equations in $L^p$, Indiana Univ. Math. J., 29 (1980), 79-101. 

[17]

Q. S. Zhang, Blow-up results for nonlinear parabolic equations on manifolds, Duke Math. J., 97 (1999), 515-539.  doi: 10.1215/S0012-7094-99-09719-3.

show all references

References:
[1]

L. J. Alias, P. Mastrolia and M. Rigoli, Maximum Principles and Geometric Applications, Springer, 2016. doi: 10.1007/978-3-319-24337-5.

[2]

D. Bianchi and A. Setti, Laplacian cut-offs, porous and fast diffusion on manifolds and other applications, Calc. Var. Partial Differ. Equ., 57 (2018), 1-33.  doi: 10.1007/978-3-319-24337-5.

[3]

H. Brezis and X. Cabré, Some simple nonlinear PDE's without solutions, Boll. Unione Mat. Ital., 1(B) (1998), 223-262. 

[4]

H. Brezis and T. Cazenave, A nonlinear heat equation with singular initial data, J. Anal. Math., 68 (1996), 277-304. 

[5]

E. I. Galakhov, On the nonexistence of local solutions of some evolution equations, Math. Notes., 86 (2009), 314-324. 

[6]

E. I. Galakhov, On the instantaneous blow-up of solutions of some quasilinear evolution equations, Differ. Equ., 46 (2010), 329–338.

[7]

A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc., 36 (1999), 135-249.  doi: 10.1090/S0273-0979-99-00776-4.

[8]

A. Grigor'yan and Y. Sun, On non-negative solutions of the inequality $\Delta u+ u^{\sigma}\leq 0$ on Riemannian manifolds, Commun. Pure Appl. Math., 67 (2014), 1336-1352.  doi: 10.1002/cpa.21493.

[9]

M. O. Korpusov, Critical exponents of instantaneous blow-up or local solubility of non-linear equations of Sobolev type, Izv. RAN. Ser. Mat., 79 (2015), 103-162.  doi: 10.4213/im8285.

[10]

P. MastroliaD. Monticelli and F. Punzo, Nonexistence results for elliptic differential inequalities with a potential on Riemannian manifolds, Calc. Var. Partial Differ. Equ., 54 (2015), 1345-1372.  doi: 10.1007/s00526-015-0827-0.

[11]

P. MastroliaD. Monticelli and F. Punzo, Nonexistence of solutions to parabolic differential inequalities with a potential on Riemannian manifolds, Math. Ann., 367 (2017), 929-963.  doi: 10.1007/s00208-016-1393-2.

[12]

E. Mitidieri and S. I. Pokhozhaev, Nonexistence of positive solutions for quasilinear elliptic problems in $\mathbb{R}^N$, Tr. Mat. Inst. Steklova., 227 (1999), 192-222. 

[13]

D. D. MonticelliF. Punzo and M. Squassina, Nonexistence for hyperbolic problems on Riemannian manifolds, Asympt. Anal., 120 (2020), 87-101.  doi: 10.3233/ASY-191580.

[14]

P. Petersen, Riemannian geometry, Graduate Texts in Mathematics, New York, NY: Springer New York, 2006.

[15]

F. Punzo, Blow-up of solutions to semilinear parabolic equations on Riemannian manifolds with negative sectional curvature, J. Math. Anal. Appl., 387 (2012), 815-827.  doi: 10.1016/j.jmaa.2011.09.043.

[16]

F. B. Weissler, Local existence and nonexistence for semi-linear parabolic equations in $L^p$, Indiana Univ. Math. J., 29 (1980), 79-101. 

[17]

Q. S. Zhang, Blow-up results for nonlinear parabolic equations on manifolds, Duke Math. J., 97 (1999), 515-539.  doi: 10.1215/S0012-7094-99-09719-3.

[1]

Li Ma. Blow-up for semilinear parabolic equations with critical Sobolev exponent. Communications on Pure and Applied Analysis, 2013, 12 (2) : 1103-1110. doi: 10.3934/cpaa.2013.12.1103

[2]

Olivier Druet, Emmanuel Hebey and Frederic Robert. A $C^0$-theory for the blow-up of second order elliptic equations of critical Sobolev growth. Electronic Research Announcements, 2003, 9: 19-25.

[3]

Dongho Chae. On the blow-up problem for the Euler equations and the Liouville type results in the fluid equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1139-1150. doi: 10.3934/dcdss.2013.6.1139

[4]

Jorge A. Esquivel-Avila. Blow-up in damped abstract nonlinear equations. Electronic Research Archive, 2020, 28 (1) : 347-367. doi: 10.3934/era.2020020

[5]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete and Continuous Dynamical Systems, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[6]

Frank Merle, Hatem Zaag. O.D.E. type behavior of blow-up solutions of nonlinear heat equations. Discrete and Continuous Dynamical Systems, 2002, 8 (2) : 435-450. doi: 10.3934/dcds.2002.8.435

[7]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete and Continuous Dynamical Systems, 2021, 41 (10) : 4847-4885. doi: 10.3934/dcds.2021060

[8]

Mingqi Xiang, Die Hu. Existence and blow-up of solutions for fractional wave equations of Kirchhoff type with viscoelasticity. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4609-4629. doi: 10.3934/dcdss.2021125

[9]

Helin Guo, Yimin Zhang, Huansong Zhou. Blow-up solutions for a Kirchhoff type elliptic equation with trapping potential. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1875-1897. doi: 10.3934/cpaa.2018089

[10]

Mohamed-Ali Hamza, Hatem Zaag. Blow-up results for semilinear wave equations in the superconformal case. Discrete and Continuous Dynamical Systems - B, 2013, 18 (9) : 2315-2329. doi: 10.3934/dcdsb.2013.18.2315

[11]

Huyuan Chen, Hichem Hajaiej, Ying Wang. Boundary blow-up solutions to fractional elliptic equations in a measure framework. Discrete and Continuous Dynamical Systems, 2016, 36 (4) : 1881-1903. doi: 10.3934/dcds.2016.36.1881

[12]

Yoshikazu Giga. Interior derivative blow-up for quasilinear parabolic equations. Discrete and Continuous Dynamical Systems, 1995, 1 (3) : 449-461. doi: 10.3934/dcds.1995.1.449

[13]

Zhifu Xie. General uniqueness results and examples for blow-up solutions of elliptic equations. Conference Publications, 2009, 2009 (Special) : 828-837. doi: 10.3934/proc.2009.2009.828

[14]

Ming Lu, Yi Du, Zheng-An Yao. Blow-up phenomena for the 3D compressible MHD equations. Discrete and Continuous Dynamical Systems, 2012, 32 (5) : 1835-1855. doi: 10.3934/dcds.2012.32.1835

[15]

Satyanad Kichenassamy. Control of blow-up singularities for nonlinear wave equations. Evolution Equations and Control Theory, 2013, 2 (4) : 669-677. doi: 10.3934/eect.2013.2.669

[16]

Jacek Banasiak. Blow-up of solutions to some coagulation and fragmentation equations with growth. Conference Publications, 2011, 2011 (Special) : 126-134. doi: 10.3934/proc.2011.2011.126

[17]

Van Tien Nguyen. On the blow-up results for a class of strongly perturbed semilinear heat equations. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3585-3626. doi: 10.3934/dcds.2015.35.3585

[18]

Antonio Vitolo, Maria E. Amendola, Giulio Galise. On the uniqueness of blow-up solutions of fully nonlinear elliptic equations. Conference Publications, 2013, 2013 (special) : 771-780. doi: 10.3934/proc.2013.2013.771

[19]

Zhijun Zhang, Ling Mi. Blow-up rates of large solutions for semilinear elliptic equations. Communications on Pure and Applied Analysis, 2011, 10 (6) : 1733-1745. doi: 10.3934/cpaa.2011.10.1733

[20]

John A. D. Appleby, Denis D. Patterson. Blow-up and superexponential growth in superlinear Volterra equations. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3993-4017. doi: 10.3934/dcds.2018174

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (141)
  • HTML views (77)
  • Cited by (0)

Other articles
by authors

[Back to Top]